Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 105, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Nov 20, 2025, 11:47 AM CST for Edwards County, Texas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 20, 2025, 11:47 AM CST (17:47 UTC)
- Expired
- Nov 20, 2025, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Edwards County, TX
The radar
The Laughlin AFB radar (KDFX), 76 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 20, 3:52 PM CST | FLASH FLOOD | 12 N Kickapoo Cavern St, TX | Emergency Manager and TxDOT reports 3-4 feet of water over RM 674 and impassable. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 245 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 5.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1827 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 3.1
The text
As transmitted.
334
WGUS54 KEWX 201747
FFWEWX
TXC137-202100-
/O.NEW.KEWX.FF.W.0105.251120T1747Z-251120T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1147 AM CST Thu Nov 20 2025
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Western Edwards County in south central Texas...
* Until 300 PM CST.
* At 1147 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Carta Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2962 10070 2970 10070 2973 10070 2978 10070
3029 10049 3029 10038 3029 10034 3029 10015
3028 10016 2963 10048 2962 10069
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MM4 follow-up statements
185
WGUS74 KEWX 201903
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
103 PM CST Thu Nov 20 2025
TXC137-202100-
/O.CON.KEWX.FF.W.0105.000000T0000Z-251120T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Edwards TX-
103 PM CST Thu Nov 20 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON FOR WESTERN EDWARDS COUNTY...
At 103 PM CST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 3 inches of rain have
fallen. Additional rainfall amounts up to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Carta Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2962 10070 2970 10070 2973 10070 2978 10070
3029 10049 3029 10038 3029 10034 3029 10015
3028 10016 2963 10048 2962 10069
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MM908
WGUS54 KEWX 202015
FFWEWX
TXC137-202200-
/O.EXT.KEWX.FF.W.0105.000000T0000Z-251120T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
215 PM CST Thu Nov 20 2025
The National Weather Service in Austin/San Antonio has extended the
* Flash Flood Warning for...
Western Edwards County in south central Texas...
* Until 400 PM CST.
* At 215 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Carta Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2962 10070 2970 10070 2973 10070 2978 10070
3029 10049 3029 10038 3029 10034 3029 10015
3028 10016 2963 10048 2962 10069
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MM765
WGUS54 KEWX 202149
FFWEWX
TXC137-210000-
/O.EXT.KEWX.FF.W.0105.000000T0000Z-251121T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
349 PM CST Thu Nov 20 2025
The National Weather Service in Austin/San Antonio has extended the
* Flash Flood Warning for...
Western Edwards County in south central Texas...
* Until 600 PM CST.
* At 349 PM CST, emergency management reported thunderstorms
producing heavy rain across the warned area. Between 2 and 4
inches of rain have fallen. Flooding impacts will continue, but no
additional rainfall is expected. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Emergency management reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Carta Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2962 10070 2970 10070 2973 10070 2978 10070
3029 10049 3029 10038 3029 10034 3029 10015
3028 10016 2963 10048 2962 10069
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
27806
WGUS74 KEWX 202355
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
555 PM CST Thu Nov 20 2025
TXC137-210005-
/O.EXP.KEWX.FF.W.0105.000000T0000Z-251121T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Edwards TX-
555 PM CST Thu Nov 20 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR
WESTERN EDWARDS COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed road closures.
A Flood Watch remains in effect until 600 AM CST Friday for a
portion of south central Texas.
&&
LAT...LON 2962 10070 2970 10070 2973 10070 2978 10070
3029 10049 3029 10038 3029 10034 3029 10015
3028 10016 2963 10048 2962 10069
$$
27What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 20, 5:29 AM CST, 6 hours 18 minutes earlier. Its key messages:
- Flood Watch is now in effect for parts of the Rio Grande, Southern Edwards Plateau, Hill Country, and I-35 Corridor through Friday morning due to the potential for heavy rain and localized flooding.
- Some strong to isolated severe thunderstorms also possible overnight through Thursday morning, mainly west of the I-35 corridor
- A line of strong to severe storms is forecast to develop across the Hill Country and I-35 Corridor Thursday afternoon into the evening associated with a dry line/surface trough
- Another round of heavy rain is possible Sunday afternoon into Monday afternoon. There is some uncertainty for this round. However, medium range and ensemble models suggest the Southern Edwards Plateau, Hill Country, and I-35 Corridor to be impacted the most.
Area forecast discussion, Nov 20, 5:29 AM CST, 6 hours 18 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 529 AM CST Thu Nov 20 2025 ...New AVIATION... .KEY MESSAGES... - Flood Watch is now in effect for parts of the Rio Grande, Southern Edwards Plateau, Hill Country, and I-35 Corridor through Friday morning due to the potential for heavy rain and localized flooding. - Some strong to isolated severe thunderstorms also possible overnight through Thursday morning, mainly west of the I-35 corridor - A line of strong to severe storms is forecast to develop across the Hill Country and I-35 Corridor Thursday afternoon into the evening associated with a dry line/surface trough - Another round of heavy rain is possible Sunday afternoon into Monday afternoon. There is some uncertainty for this round. However, medium range and ensemble models suggest the Southern Edwards Plateau, Hill Country, and I-35 Corridor to be impacted the most. && .SHORT TERM... (Today through Friday) Issued at 1213 AM CST Thu Nov 20 2025 The heavy rain event is under way as we go through the overnight period into Thursday morning. Ahead of a dry line/surface trough and mid to upper level pulses of energy, there is a developing low level jet spreading increased moisture across the Rio Grande and Southern Edwards Plateau. As a matter of fact, the 00Z Thu DRT sounding precipitable water (pwats) value was recorded at 1.72 inches which is way above the daily max value of 1.46 inches. The latest RAP sounding data shows pwats going up overnight to 1.82 inches over the Rio Grande and Southern Edwards Plateau. In addition, the sounding data suggests for instability to increase for the potential of strong to severe storms capable of producing large hail and strong wind gusts. Elevated shear values and hodograph presentation suggest that an isolated tornado can't be ruled out. As the overnight goes on and the Thursday morning period arrives, hires models suggest for training cells over and over the Rio Grande, Southern Edwards Plateau, and western Hill Country. As above mentioned in the key messages, a Flood Watch is in effect mainly for areas along and west of Interstate 35 through Friday morning. Forecast storm rainfall totals range from 1 to 3 inches with isolated amounts of 6 to 8 inches across the watch area. Outside of the watch area, rainfall amounts are generally between 0.25 to 1.5 inches. The Weather Prediction Center highlights parts of the Rio Grande including Del Rio and areas to the northeast into the Edwards county including the cities of Rocksprings and Barksdale under a moderate risk of Excessive Rainfall. It is rare to see this in our area per local records. Therefore, we urge people to stay weather aware and to keep checking for weather updates from us and trusted resources. As the day progresses, an upper level short wave trough is forecast to push across the Four Corners region and into the Southern Plains by this evening. This scenario pushes a line of moderate to heavy rain and possible embedded strong to severe storms capable of producing large hail and strong winds. With elevated pwats, we are expecting pockets of heavy rain that are likely to affect the Hill Country and I-35 Corridor mid to late afternoon through the evening. There could be a lull of activity late this evening going into the overnight hours before a new line of showers and storms pushes across most of South Central Texas as a cold front moves through the region. Dry weather conditions are in store from northwest to southeast mid to late Friday morning into the afternoon hours. A cooler airmass spreads across South Central Texas with Friday's highs in the lower to mid 70s across the Southern Edwards Plateau and Hill Country to lower 80s elsewhere. Very limited shower activity is forecast for Friday night into Saturday morning with overnight lows in the 50s over higher elevations and 60s across the rest of the local area. && .LONG TERM... (Friday night through Wednesday) Issued at 1213 AM CST Thu Nov 20 2025 Rain chances return across the Coastal Plains and parts of the Rio Grande on Saturday afternoon and evening as a warm front pushes northward into Highway 90. The warm front continues to push to the north and into the Hill Country overnight through Sunday morning. In the meantime, an elongated upper level short wave trough pushes across the Southern Plains including the local area. At the surface, a Pacific frontal boundary is forecast to push across South Central Texas between Sunday afternoon and Monday afternoon. Ahead of the boundary, models suggest for pwats to increase above normal values, which could result in another heavy rain event and localized flooding. With the potential of several inches of rainfall and isolated 6 to 8 inches during the tonight into Thursday night event, new rainfall amounts greater than couple of inches could be problematic for some areas of South Central Texas especially portions of the Southern Edwards Plateau, Hill Country, and the I-35 Corridor. Models are in better agreement of the occurrence of this second round, however, more details to come during future weather packages as there is still some uncertainly on timing and location. && .AVIATION... (12Z TAFS) Issued at 526 AM CST Thu Nov 20 2025 The forecast on the aviation side of things remains quite tricky as ironing out timing at AUS, SAT, and SSF will be the biggest challenge with afternoon/evening TSRA/SHRA. For now, have opted to mostly stick with what was inherited but to move the timeline forward and shrink the length of prevailing TSRA at the 3 sites. Otherwise, a very similar forecast from the previous with showers and thunderstorms this morning at DRT, transitioning east to the I-35 Corridor by late this afternoon into the evening hours. A secondary round may form after midnight, but significant uncertainty exists. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 81 66 81 61 / 50 70 50 20 Austin Bergstrom Intl Airport 83 66 80 61 / 40 60 60 30 New Braunfels Muni Airport 82 66 81 62 / 50 50 50 30 Burnet Muni Airport 76 63 77 55 / 60 80 40 10 Del Rio Intl Airport 76 61 80 58 / 90 20 10 10 Georgetown Muni Airport 80 64 80 58 / 60 80 50 20 Hondo Muni Airport 81 64 80 62 / 50 50 40 30 San Marcos Muni Airport 83 66 82 62 / 40 60 50 30 La Grange - Fayette Regional 84 68 83 63 / 20 30 60 40 San Antonio Intl Airport 82 68 80 65 / 40 50 50 30 Stinson Muni Airport 84 69 82 66 / 40 50 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for TXZ171>173-183>192-202>206- 217. && SHORT TERM...17 LONG TERM....17 AVIATION...MMM
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 10:07 PM CST | Special Weather Statement | EWX | Edwards | 38 min |
| Nov 19, 10:44 PM CST | Special Weather Statement | EWX | Kimble | 31 min |
| Nov 19, 10:51 PM CST | Severe Thunderstorm Warning | EWX | Edwards | 13 min |
| Nov 19, 11:32 PM CST | Areal Flood Advisory | EWX | Bandera, Kerr, Real | 3 hr |
| Nov 20, 12:12 AM CST | Flash Flood Warning | EWX | Kerr | 3 hr |
| Nov 20, 12:32 AM CST | Special Weather Statement | EWX | Kerr | 43 min |
| Nov 20, 12:39 AM CST | River Flood Warning | EWX | Kerr | 3 hr |
| Nov 20, 1:04 AM CST | Areal Flood Advisory | EWX | Gillespie | 3 hr |
| Nov 20, 1:11 AM CST | Special Weather Statement | EWX | Gillespie | 49 min |
| Nov 20, 5:38 AM CST | Areal Flood Advisory | EWX | Edwards | 3 hr |
| Nov 20, 9:58 AM CST | Areal Flood Advisory | EWX | Edwards | 3 hr |
| Nov 20, 12:07 PM CST | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Nov 20, 12:55 PM CST | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Nov 20, 1:19 PM CST | Special Weather Statement | EWX | Kinney | 26 min |
| Nov 20, 1:49 PM CST | Areal Flood Advisory | EWX | Kinney, Val Verde | 3 hr |
| Nov 20, 1:57 PM CST | Special Weather Statement | EWX | Edwards | 48 min |
| Nov 20, 2:19 PM CST | Areal Flood Advisory | EWX | Edwards | 4 hr |
| Nov 20, 2:21 PM CST | Special Weather Statement | EWX | Real | 39 min |
| Nov 20, 2:45 PM CST | Severe Thunderstorm Warning | EWX | Maverick | 45 min |
| Nov 20, 3:08 PM CST | Areal Flood Advisory | EWX | Maverick | 114 min |
| Nov 20, 3:24 PM CST | Areal Flood Advisory | EWX | Edwards, Real | 3 hr |
| Nov 20, 3:43 PM CST | Severe Thunderstorm Warning | EWX | Burnet | 17 min |
| Nov 20, 5:16 PM CST | Special Weather Statement | EWX | Williamson | 14 min |
| Nov 20, 5:21 PM CST | Special Weather Statement | EWX | Kendall | 39 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.